Alert archive / Colorado / Special Weather Statements in 2020
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 4, 2020, 10:04 PM MDT for Pueblo County, Colorado. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2020, 10:04 PM MDT (04:04 UTC)
- Expired
- Aug 4, 2020, 10:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 38 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.1 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 2906 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
920 WWUS85 KPUB 050404 SPSPUB Special Weather Statement National Weather Service Pueblo CO 1004 PM MDT Tue Aug 4 2020 COZ085-086-050445- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 1004 PM MDT Tue Aug 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 1045 PM MDT... At 1004 PM MDT, Doppler radar was tracking a strong thunderstorm near Pinon, or 18 miles north of Pueblo, moving south at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Pueblo, Fountain, Salt Creek, Blende, Pueblo West, Pinon, Avondale, Pueblo Reservoir, Pueblo Depot and Hanover. LAT...LON 3859 10474 3862 10452 3824 10433 3822 10473 TIME...MOT...LOC 0404Z 352DEG 20KT 3854 10462 $$ etp
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:29 PM MDT, 35 minutes earlier.
Area forecast discussion, Aug 4, 9:29 PM MDT, 35 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Pueblo CO 929 PM MDT Tue Aug 4 2020 .UPDATE... Issued at 928 PM MDT Tue Aug 4 2020 Updated to allow severe watch #418 to expire. Storms will continue to push south and east along theta e axis across the far southeast plains through the rest of the evening. While bulk shear remains strong, instablity will continue to wane through the rest of the evening, with radar trending down on strength of the storms. && .SHORT TERM...(This evening through Wednesday) Issued at 237 PM MDT Tue Aug 4 2020 Currently... Thunderstorms were beginning to develop along the I=25 corridor, especially in El Paso and S Las Animas county, with more isolated activity in the mtns. SPC has just recently issued a severe thunderstorm watch for most of the plains until 9 pm this evening. CAPES are already in the 1-2K range and shear was increasing. A sfc low was in the vicinity of KPUB and favorable sfc flow was noted to the NE of this low. Through this evening... Best low level and deep shear is located to the northeast and east of the sfc low. This will allow the strongest convection to develop across east central Colorado, especially in areas from KLHX to KLAA and then down south to vicinity of KSPD. Some big hail will be possible and would not be too surprised if we see golf balls and Tennis balls later today. TOR threat appears to be very low as short range guidance is not showing any persistent helicity tracks and no well defined boundaries were noted over the far eastern plains. gusty winds to 70 mph will also be possible. There is a possibility that we may see some outflow push back towards the mtns, and this may lead to additional convection later this evening. Cant rule out these storms could be marginally severe. Later tonight... Cant rule out some straggling storms during the early morning hours, but believe most of the convection should be out of the state by late evening. Tomorrow... A bit cooler weather will be over the region and expect convection will initiate later in the afternoon tomorrow. It is questionable of how much low clouds will be over the region tonight. Expect low clouds will linger near the border, but hi res guidance is showing the plains along the I-25 corridor should be mostly cloud-free. Storms will once again likely be severe as plenty of low level moisture should be over the region and winds aloft will be a bit stronger, so deep shear will be larger and storms may be a bit more organized. SPC has the region is marginal risk for now but would not be too surprised if this is increased to slight in later updates. Unlike today where the mtns are rather dry, some moisture is likely to work back to the mtn valleys and expect the threat of burn scar flooding will return to the region. .LONG TERM...(Wednesday night through Tuesday) Issued at 237 PM MDT Tue Aug 4 2020 Models continue to be in good agreement through the extended period. That gives a bit higher confidence in the forecast. Ensemble spreads are modest beyond Sunday. Wednesday night...strong to severe storms will be ongoing across the Plains during the evening hours. The strongest storms will likely be lined up from the Palmer Divide, south and east to near La Junta and Lamar. Large hail and strong winds along with locally heavy rain will be possible, mainly before midnight. Expect thunderstorm activity to continue south and east across the Plains, clearing by Thursday morning. Thursday...upper level ridging will move across Colorado with southwesterly flow spreading across the state by the afternoon. Embedded energy will lead to scattered thunderstorms across the region. Drier air working in from the west will likely limit coverage, with gusty outflow winds the primary threat. Thunderstorm activity will spread east across the Plains overnight clearing into Kansas by Friday morning. Friday through Tuesday...high pressure will be centered over Texas with upper level ridging stretching into the Northern Plains. Meanwhile upper troughing will sit along the west coast. This will keep southwesterly flow across Colorado for the next several days. Drier air will move into the area and will keep thunderstorm coverage limited through this period. Most thunderstorms will remain confined to the higher terrain, with gusty outflow winds, lightning and small hail possible each day. Very weak flow aloft should keep thunderstorms anchored to the terrain, with very little if any thunderstorm activity on the Plains. If embedded energy from the south can move across Colorado, thunderstorm coverage will be greater, however, at this time, individual disturbances are hard to pinpoint. Temperatures through the extended period will be on a warming trend. Better mixing of drier air from the Desert Southwest will allow temperatures to warm through the 90s to near 100. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 237 PM MDT Tue Aug 4 2020 KCOS and KPUB Some thunder will be possible at this afternoon and we may see some thunder late this evening as boundaries work back to the west from strong convection over the eastern plains. The main concern is low clouds redeveloping tonight at these two taf sites. Guidance at this time is not to high bringing low clouds back, but this potential for low clouds will have to be watched carefully. Thunderstorms will once again be possible tomorrow afternoon, but the storms will likely form later in the day. KALS... VFR next 24 hours with only a slight chance of a passing high based TSRA producing locally gusty winds. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...MW SHORT TERM...HODANISH LONG TERM...MOZLEY AVIATION...HODANISH
Hazardous weather outlook, Aug 4, 11:17 AM MDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1117 AM MDT Tue Aug 4 2020 COZ058>089-093>099-051730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1117 AM MDT Tue Aug 4 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible over the plains this afternoon and evening. Storms are expected to form over the I-25 corridor around 1 to 2 PM with the strongest storms over this area capable of producing 60 mph winds and quarter sized hail. Later this afternoon the storms will continue to move east and are expected to intensify further. The strongest storms will be capable of producing tennis ball sized hail and 70 mph winds. The storms should affect the La Junta area around 5 to 7 pm, and the Lamar and Springfield regions after 6 pm. the strongest activity should move out of the state of Colorado after 10 pm. Overall, the greatest threat of severe weather today will generally be east of a line from Black Forest to La Junta to Springfield. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms are expected over the eastern mountains and plains Wednesday afternoon and evening, with isolated storms possible in the high valleys and along the Continental Divide. There could be a couple or a few severe storms over the southeast plains and I-25 corridor, with wind gusts around 60 mph and hail the size of ping pong balls being the main risks. Isolated to scattered thunderstorms are expected Thursday across southern Colorado. On Friday, mainly isolated storms will be possible over the mountains and high valleys, and portions of the I-25 corridor. Saturday through Monday it looks a little drier but there will still be the possibility of isolated storms over the mountains, high valleys and I-25 corridor. All storms will be capable of producing potentially deadly lightning and gusty winds. Some of the stronger storms will also be capable of producing locally heavy rain and small hail. If heavy rain moves over a recent burn scar, there could be a flash flood and debris flow risk. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the plains this afternoon and evening. Hodanish
In the hours before
Special weather statement, Aug 4, 6:20 PM MDT, 3 hours 44 minutes before
Special Weather Statement National Weather Service Pueblo CO 620 PM MDT Tue Aug 4 2020 COZ088-094-050100- Eastern Las Animas County CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 620 PM MDT Tue Aug 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL 700 PM MDT... At 620 PM MDT, Doppler radar was tracking a strong thunderstorm near Model, or 22 miles northeast of Trinidad, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Tyrone and Model. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Colorado. LAT...LON 3729 10429 3747 10426 3747 10369 3720 10372 TIME...MOT...LOC 0020Z 275DEG 23KT 3738 10419 ep
Special weather statement, Aug 4, 7:20 PM MDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
720 PM MDT Tue Aug 4 2020
COZ074-088-094-050200-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
720 PM MDT Tue Aug 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAS ANIMAS COUNTY
UNTIL 800 PM MDT...
At 720 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Trinchera, or 17 miles east of Trinidad, moving
southeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Trinchera.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
LAT...LON 3705 10431 3720 10422 3700 10395 3699 10396
3700 10423
TIME...MOT...LOC 0120Z 303DEG 19KT 3709 10421
epLocal storm report, Aug 4, 7:44 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
744 PM MDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM HAIL 10 S LAMAR 37.94N 102.62W
08/04/2020 M1.50 INCH PROWERS CO PUBLIC
&&Local storm report, Aug 4, 7:56 PM MDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
756 PM MDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 5 S GRANADA 37.99N 102.31W
08/04/2020 M1.25 INCH PROWERS CO TRAINED SPOTTER
&&Special weather statement, Aug 4, 8:47 PM MDT, 1 hour 17 minutes before
Special Weather Statement National Weather Service Pueblo CO 847 PM MDT Tue Aug 4 2020 COZ096-098-050330- Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO- 847 PM MDT Tue Aug 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES UNTIL 930 PM MDT... At 847 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Chivington, or 17 miles northeast of Lamar, moving south at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Lamar, Granada and Bristol. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for southeastern Colorado. LAT...LON 3835 10257 3836 10234 3806 10228 3806 10262 TIME...MOT...LOC 0247Z 358DEG 11KT 3831 10246 ep
Special weather statement, Aug 4, 10:04 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 1004 PM MDT Tue Aug 4 2020 COZ085-086-050445- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 1004 PM MDT Tue Aug 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EL PASO AND NORTH CENTRAL PUEBLO COUNTIES UNTIL 1045 PM MDT... At 1004 PM MDT, Doppler radar was tracking a strong thunderstorm near Pinon, or 18 miles north of Pueblo, moving south at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Pueblo, Fountain, Salt Creek, Blende, Pueblo West, Pinon, Avondale, Pueblo Reservoir, Pueblo Depot and Hanover. LAT...LON 3859 10474 3862 10452 3824 10433 3822 10473 TIME...MOT...LOC 0404Z 352DEG 20KT 3854 10462 etp
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:15 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 17 min |
| Aug 4, 6:17 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 28 min |
| Aug 4, 6:20 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Aug 4, 6:43 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 32 min |
| Aug 4, 7:09 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 36 min |
| Aug 4, 7:20 PM MDT | Special Weather Statement | PUB | Las Animas | 40 min |
| Aug 4, 7:43 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 32 min |
| Aug 4, 8:26 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 34 min |
| Aug 4, 8:47 PM MDT | Special Weather Statement | PUB | Prowers | 43 min |
| Aug 4, 8:56 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 34 min |
| Aug 4, 8:58 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 32 min |
| Aug 4, 10:50 PM MDT | Special Weather Statement | PUB | Pueblo | 40 min |
| Aug 4, 11:19 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 26 min |
| Aug 5, 2:24 PM MDT | Special Weather Statement | PUB | Las Animas | 51 min |
| Aug 5, 2:40 PM MDT | Special Weather Statement | PUB | Douglas | 50 min |
| Aug 5, 2:47 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 28 min |
| Aug 5, 3:03 PM MDT | Special Weather Statement | PUB | Las Animas | 42 min |
| Aug 5, 3:04 PM MDT | Special Weather Statement | PUB | Teller | 41 min |
| Aug 5, 3:19 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Aug 5, 3:40 PM MDT | Special Weather Statement | PUB | El Paso | 50 min |
| Aug 5, 3:48 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 27 min |
| Aug 5, 4:08 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 52 min |
| Aug 5, 4:15 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Aug 5, 4:46 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 44 min |
| Aug 5, 4:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Aug 5, 5:26 PM MDT | Special Weather Statement | PUB | El Paso | 34 min |
| Aug 5, 5:40 PM MDT | Special Weather Statement | PUB | Teller | 35 min |
| Aug 5, 5:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
Nearby
Special Weather Statements in Colorado, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.